MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SAGITTAL IN-SITU BENDER, LEFT

MEDOS INTERNATIONAL SàRL CH SAGITTAL IN-SITU BENDER, LEFT
Model Number 299704195
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is company sales consultant.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during spinal fusion procedure on (b)(6) 2019, the tip of the sagittal in-situ bender broke during bending process.Fragments were generated and were removed easily without additional intervention.There was no surgical delay reported.Another instrument was used to complete the procedure.Procedure was successfully completed.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: part returned.E1: reporters state: (b)(6).H3, h4, h6: a review of the device history record.Device history lot: a review of the receiving inspection (ri) for sagittal in-situ bender, left was conducted identifying that lot number gb73318 was released in a single batch.Batch1: lot qty of (b)(4) units were released on 15 apr 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch null, device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: investigation summary background: it was reported that during spinal fusion procedure on (b)(6) 2019, the tip of the sagittal in-situ bender broke during bending process.Fragments were generated and were removed easily without additional intervention.There was no surgical delay reported.Another instrument was used to complete the procedure.Procedure was successfully completed.This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the sagittal in-situ bender, left (part # 299704195 / lot # gb73318) was received at us cq.The angled head of the device was broken.No fragments were returned.The received condition was consistent with the complaint condition thus the complaint was confirmed.Dimensional inspection: dimensional inspection could not be performed due to post-manufacturing damage.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Conclusion: the overall complaint was confirmed for the received sagittal in-situ bender, left as the angled head was broken.Although no definitive root-cause can be determined its possible the device encountered unintended forces while in use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SAGITTAL IN-SITU BENDER, LEFT
Common Device Name
BENDER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9575264
Report Number1526439-2020-00341
Device Sequence Number2902181
Product Code HXW
UDI-Device Identifier10705034467320
UDI-Public(01)10705034467320
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704195
Device Catalogue Number299704195
Device Lot NumberGB73318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1